Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 124, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 27, 2020, 5:41 PM EDT for Medina County, Wayne County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 5:41 PM EDT (21:41 UTC)
- Expired
- Aug 27, 2020, 6:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Medina County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 48 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
514
WUUS51 KCLE 272141
SVRCLE
OHC103-169-272230-
/O.NEW.KCLE.SV.W.0124.200827T2141Z-200827T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
541 PM EDT Thu Aug 27 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Medina County in northeastern Ohio...
North central Wayne County in northeastern Ohio...
* Until 630 PM EDT.
* At 540 PM EDT, a severe thunderstorm was located over Lodi, or 11
miles southwest of Medina, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Wadsworth, Rittman, Lodi, Creston, Chippewa Lake, Seville,
Smithville, Westfield Center, Spencer, Gloria Glens Park, Burbank,
Chippewa-On-The-Lake and Briarwood Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4083 8182 4101 8216 4111 8210 4107 8169
4106 8169
TIME...MOT...LOC 2140Z 295DEG 29KT 4102 8203
HAIL...<.75IN
WIND...60MPH
$$
Campbell2 follow-up statements
002
WWUS51 KCLE 272155
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
555 PM EDT Thu Aug 27 2020
OHC103-169-272230-
/O.CON.KCLE.SV.W.0124.000000T0000Z-200827T2230Z/
Medina OH-Wayne OH-
555 PM EDT Thu Aug 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN MEDINA AND NORTH CENTRAL WAYNE COUNTIES...
At 555 PM EDT, a severe thunderstorm was located near Creston, or 11
miles north of Wooster, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Wadsworth, Rittman, Lodi, Creston, Chippewa Lake, Seville,
Smithville, Westfield Center, Spencer, Gloria Glens Park, Burbank,
Chippewa-On-The-Lake and Briarwood Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4083 8182 4101 8216 4111 8210 4107 8169
4106 8169
TIME...MOT...LOC 2155Z 301DEG 23KT 4098 8197
HAIL...<.75IN
WIND...60MPH
$$
Campbell685
WWUS51 KCLE 272218
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
618 PM EDT Thu Aug 27 2020
OHC103-169-272230-
/O.CON.KCLE.SV.W.0124.000000T0000Z-200827T2230Z/
Medina OH-Wayne OH-
618 PM EDT Thu Aug 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN MEDINA AND NORTH CENTRAL WAYNE COUNTIES...
At 618 PM EDT, a severe thunderstorm was located over Creston, or 9
miles north of Wooster, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Wadsworth, Rittman, Lodi, Creston, Chippewa Lake, Seville,
Smithville, Westfield Center, Spencer, Gloria Glens Park, Burbank,
Chippewa-On-The-Lake and Briarwood Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4083 8182 4101 8216 4111 8210 4107 8169
4106 8169
TIME...MOT...LOC 2218Z 294DEG 21KT 4096 8189
HAIL...<.75IN
WIND...60MPH
$$
CampbellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:39 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 27, 3:39 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
339 PM EDT Thu Aug 27 2020
.SYNOPSIS...
A cold front will move south across the lower Great Lakes by Friday
morning and become nearly stationary. Low pressure will move east to
northern Lake Michigan by Friday evening and to just north of Lake
Ontario by Saturday afternoon. The low pressure system will force a
cold front east across the local area late Friday night into
Saturday morning. A ridge of high pressure will move east across
the region Sunday and Monday followed by a warm front Monday night.
A cold front will move east across the area Tuesday night.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Initially, upper level ridging will take place during this period
with minor shortwaves moving rapidly east across the top of the
ridge. Ridge will give way to a developing upper level trough that
digs south into the Great Lakes region by Friday evening. The
remnants of Laura are progged to move northeast into the Ohio and
Tennessee Valleys by Friday evening. The upper level trough in
association with Laura will merge with the northern trough and become
somewhat negatively tilted as it shifts east. During this
transition, surface low pressure system will move east across the
Great Lakes and begin to deepen rapidly. Energy from Laura will
feed the low pressure system along with ample moisture. The two
systems will bring favorable conditions for potentially heavy rain
over portions of the forecast area tomorrow into tomorrow night.
With dry soil moistures in place, immediate saturation is not much
of a concern but a long period of moderate to heavy rain could cause
some minor flooding issues; especially in the east.
In the meantime, an outflow boundary moved south across the local
area this afternoon and spawned some showers and thunderstorms from
northeast Indiana across northern Ohio into northwest Pennsylvania.
The boundary is expected to move south but more boundaries are
progged to move south as well into the local area this afternoon and
early evening. The convection is expected to continue into the
evening hours as the cold front slips south and near the local area.
This will force strong convection over the extreme east to move
southeast and possibly clip eastern Erie County in Pennsylvania.
This line of thunderstorms will slide into the area overnight as
well. With precipitable water values approaching 2 inches, looking
at possibility for locally heavy rain at times in the thunderstorms
through this forecast period. Forecast area will remain in a slight
risk for heavy rain potential and a slight risk for severe
thunderstorms tomorrow.
Otherwise, another muggy night tonight with lows in the 70s and
highs tomorrow in the mid to upper 80s central and west. Cooler
highs in the upper 70s to lower 80s in the east Friday.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A cold front will be moving through the forecast area Saturday
morning. This system will be interacting with some of the moisture
from Tropical Depression Laura. Numerous areas of rain are expected
in the morning particularly for the eastern portions of the forecast
area. The rain will end from west to east across the region Saturday
afternoon as the front moves east. High pressure will quickly build
over the Great Lakes Region Saturday night. This system will bring
a significant shift in airmass. Cooler drier air will accompany
this high pressure system which will remain through Monday
afternoon. A warm front will approach the forecast area from the
south Monday evening bringing some scattered showers and a few
thunderstorms back to the region.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A series of rapidly moving frontal systems are expected to move
through the forecast area in the extended period. A warm front will
be north of the forecast area Tuesday morning as a cold front
approaches from the west. This slow moving front will keep a chance
of scattered showers and thunderstorms over the region through
Tuesday night. As this system moves to the east a brief period of
high pressure will build over the region Wednesday. Another front
will approach the lower Great Lakes Region on Thursday. Low chances
of showers and thunderstorms will remain in the forecast both
Wednesday and Thursday.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
An outflow boundary will move south across the area and will
continue to spawn new shower and thunderstorm activity across
the area over the next few hours. A cold front will slide south
this evening and push more showers and thunderstorms near the
area. The activity occurring now will be driven by day time
heating and then limited activity expected overnight into
tomorrow morning. Thunderstorms will produce locally heavy rain
and brief IFR ceilings and visibilities. Otherwise, VFR during
non-thunderstorm periods.
Outlook...Non-VFR possible with widespread showers and
thunderstorms Friday into Saturday.
&&
.MARINE...
Southwest winds 15 to 25 knots continue over the eastern
end of Lake Erie this afternoon. Several locations over Northeast
Ohio and NW PA are reporting winds over 20 knots. Walnut Creek
reported observed waves of 6-7 feet. The pressure gradient should
begin to weaken overnight but winds will remain on the stronger side
through the evening. I will keep the SCA in place over parts of
Northeast Ohio and NW PA until midnight. I will let the SCA expire
for the central basin. A southwest wind flow will continue through
Friday. A cold front will cross the lake on Saturday bringing a
shift to a northwest flow. This flow will continue through Sunday
afternoon. High pressure will build over the lake Sunday night
bringing a light flow to the lakes on Monday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until midnight EDT tonight for OHZ012-
089.
PA...Beach Hazards Statement until midnight EDT tonight for PAZ001.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ147>149.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Garnet
LONG TERM...Garnet
AVIATION...Lombardy
MARINE...GarnetHazardous weather outlook, Aug 27, 3:48 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 348 PM EDT Thu Aug 27 2020 LEZ061-142>149-162>169-OHZ003-006>010-013-014-017>023-027>033- 036>038-047-PAZ002-003-282000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 348 PM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Severe thunderstorms are possible this afternoon and early evening. Damaging wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-282000- Cuyahoga- 348 PM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...This afternoon and tonight. Severe thunderstorms are possible this afternoon and early evening. Damaging wind gusts are the primary threat. There is a moderate risk of rip currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-282000- Lake-Ashtabula Lakeshore-Northern Erie- 348 PM EDT Thu Aug 27 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Severe thunderstorms are possible this afternoon and early evening. Damaging wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 27, 5:01 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Cleveland OH 501 PM EDT Thu Aug 27 2020 OHZ020-031-272145- Medina-Wayne- 501 PM EDT Thu Aug 27 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MEDINA AND NORTHEASTERN WAYNE COUNTIES... At 501 PM EDT, a strong thunderstorm was located over Lodi, or 10 miles southwest of Medina, moving southeast at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Wadsworth, Rittman, Doylestown, Lodi, Creston, Chippewa Lake, Seville, Westfield Center, Spencer, Gloria Glens Park, Burbank, Chippewa-On-The-Lake and Briarwood Beach. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4101 8215 4112 8216 4106 8169 4093 8169 TIME...MOT...LOC 2101Z 294DEG 20KT 4105 8202 Campbell
Special weather statement, Aug 27, 5:06 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Cleveland OH
506 PM EDT Thu Aug 27 2020
OHZ022-033-272145-
Portage-Mahoning-
506 PM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PORTAGE AND
SOUTHERN MAHONING COUNTIES...
At 506 PM EDT, a strong thunderstorm was located 9 miles north of
Alliance, or 10 miles southeast of Ravenna, moving southeast at 35
mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Salem, Columbiana, Boardman, Canfield, Sebring, Atwater, Edinburg,
Ellsworth, New Middletown, Beloit, Deerfield, Berlin Center, Maple
Ridge and Greenford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4099 8109 4099 8120 4105 8125 4112 8117
4097 8055 4090 8061 4090 8082 4093 8083
4093 8089 4090 8090 4090 8108
TIME...MOT...LOC 2106Z 294DEG 31KT 4105 8112
KahnLocal storm report, Aug 27, 5:11 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG YOUNGSTOWN 41.10N 80.65W
08/27/2020 MAHONING OH LAW ENFORCEMENT
LARGE LIMBS DOWN. COMMERCIAL GARBAGE CANS
BLOWN DOWN STREET, AND TREE DOWN ON WIRES.
&&
LOMBARDYLocal storm report, Aug 27, 5:28 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
528 PM EDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 NNE CAMPBELL 41.11N 80.57W
08/27/2020 MAHONING OH FIRE DEPT/RESCUE
TREE DOWN AND PORT A JOHN THROWN ACROSS A
FIELD.
&&
LOMBARDYLocal storm report, Aug 27, 5:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND GST YOUNGSTOWN AIRPORT 41.26N 80.68W
08/27/2020 M60 MPH TRUMBULL OH ASOS
&&
LOMBARDYSpecial weather statement, Aug 27, 5:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
532 PM EDT Thu Aug 27 2020
OHZ020-021-030>032-272215-
Summit-Stark-Medina-Ashland-Wayne-
532 PM EDT Thu Aug 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MEDINA...
NORTHEASTERN ASHLAND...STARK...SOUTHERN SUMMIT AND NORTHERN WAYNE
COUNTIES...
At 532 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Wellington to near
Alliance. Movement was southeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Akron, Canton, Wooster, Massillon, Barberton, Green, Alliance,
Wadsworth, North Canton, Louisville, Orrville, Rittman, Doylestown,
Hartville, Lodi, Creston, Dalton, West Salem, Chippewa Lake and New
Franklin.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4086 8213 4103 8222 4106 8221 4107 8217
4111 8217 4095 8109 4073 8109
TIME...MOT...LOC 2132Z 297DEG 26KT 4107 8218 4089 8117
CampbellThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:00 PM EDT | Special Marine Warning | CLE | 60 min | |
| Aug 27, 4:21 PM EDT | Special Weather Statement | CLE | Medina | 39 min |
| Aug 27, 4:32 PM EDT | Special Weather Statement | CLE | Trumbull | 28 min |
| Aug 27, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 38 min |
| Aug 27, 4:43 PM EDT | Special Weather Statement | CLE | Wood | 47 min |
| Aug 27, 5:01 PM EDT | Special Weather Statement | CLE | Medina | 44 min |
| Aug 27, 5:06 PM EDT | Special Weather Statement | CLE | Mahoning | 39 min |
| Aug 27, 5:09 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 51 min |
| Aug 27, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 46 min |
| Aug 27, 5:32 PM EDT | Special Weather Statement | CLE | Stark, Wayne | 43 min |
| Aug 27, 5:51 PM EDT | Special Weather Statement | CLE | Huron | 39 min |
| Aug 27, 5:58 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 32 min |
| Aug 27, 6:26 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Wayne | 64 min |
| Aug 27, 6:29 PM EDT | Special Marine Warning | CLE | 31 min | |
| Aug 27, 7:21 PM EDT | Special Weather Statement | CLE | Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.